Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 255, NWS Nashville, TN

May 26, 2006Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2006, 8:19 PM CDT for Humphreys County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2006, 8:19 PM CDT (01:19 UTC)
Expired
May 26, 2006, 8:45 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Humphreys County, TN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 5:57 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3011 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3011 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:42 PM CDT, 37 minutes earlier.

Area forecast discussion, May 26, 7:42 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
742 PM CDT FRI MAY 26 2006

.UPDATE...HAVE UPDATED THE PUBLIC FORECAST ONCE AGAIN TO RAISE
POPS, ESPECIALLY OVER OUR WESTERN COUNTIES IN ANTICIPATION OF
CURRENT ACTIVITY IN WEST TENNESSEE MOVING INTO THE MID STATE.

IN THE MEANTIME, THE EVENING SOUNDING IS IN, AND SHOWS A DEEPLY
UNSTABLE ENVIRONMENT, WITH THE LIFTED INDEX AT -7.4, POSITIVE ENERGY
OF 3,854 J/KG, AND THE K-INDEX A HEALTHY 34.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 409
UNTIL 04Z FOR MOST MIDDLE TENNESSEE COUNTIES, EXCEPT THOSE GENERALLY
ALONG AND JUST WEST OF THE UPPER PLATEAU.
&&

ROSE
Hazardous weather outlook, May 26, 9:08 AM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
908 AM CDT FRI MAY 26 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
908 AM CDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER BOTH TODAY AND TONIGHT...
WITH THE MOST LIKELY TIME FRAME BEING THE AFTERNOON. THE THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE EXPECTED TO AFFECT THE MID STATE AGAIN
SATURDAY THROUGH MONDAY. AGAIN...SOME COULD PRODUCE STRONG WINDS AND
HAIL.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE ISOLATED NATURE OF THE SEVERE WEATHER EXPECTED...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT
THIS TIME.

In the hours before

Local storm report, May 26, 6:21 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
621 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             2 S CHARLOTTE           36.16N 87.35W
05/26/2006  M2.00 INCH       DICKSON            TN   PUBLIC

            METEOROLOGIST REPORTS 2 HAIL...

&&

WEK
Local storm report, May 26, 7:15 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             NEW JOHNSONVILLE        36.02N 87.96W
05/26/2006  M0.25 INCH       HUMPHREYS          TN   LAW ENFORCEMENT

&&

WEK
Local storm report, May 26, 8:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
806 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             10 W SHELBYVILLE        35.49N 86.62W
05/26/2006  U3.00 INCH       BEDFORD            TN   PUBLIC

            RELAYED THROUGH TV METEOROLOGIST

&&

ROSE
Local storm report, May 26, 8:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
811 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             7 WSW SHELBYVILLE       35.45N 86.56W
05/26/2006  U1.75 INCH       BEDFORD            TN   EMERGENCY MNGR

&&

ROSE
Local storm report, May 26, 8:18 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
818 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             5 S COLUMBIA            35.55N 87.05W
05/26/2006  M0.75 INCH       MAURY              TN   TRAINED SPOTTER

&&

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:01 PM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson29 min
May 26, 7:06 PM CDTSevere Thunderstorm WarningOHXBedford, Rutherford24 min
May 26, 7:11 PM CDTSevere Thunderstorm WarningOHXHumphreys34 min
May 26, 7:30 PM CDTSevere Thunderstorm WarningOHXBedford30 min
May 26, 7:44 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry31 min
May 26, 8:02 PM CDTSevere Thunderstorm WarningOHXBedford28 min
May 26, 8:07 PM CDTSevere Thunderstorm WarningOHXMaury23 min
May 26, 8:14 PM CDTSevere Thunderstorm WarningOHXHickman, Perry31 min
May 26, 8:36 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall, Maury39 min
May 26, 8:45 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys31 min
May 26, 9:14 PM CDTSevere Thunderstorm WarningOHXLewis31 min
May 26, 9:25 PM CDTSevere Thunderstorm WarningOHXGiles, Maury35 min
May 26, 9:46 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis29 min
May 26, 9:59 PM CDTSevere Thunderstorm WarningOHXGiles46 min
May 26, 10:42 PM CDTSevere Thunderstorm WarningOHXLawrence33 min
May 26, 11:16 PM CDTSevere Thunderstorm WarningOHXLawrence29 min
May 27, 12:07 AM CDTSevere Thunderstorm WarningOHXRobertson, Sumner38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.